Previous |  Up |  Next

Article

MSC: 05C10, 05C25, 13M05
Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
planar graph; genus of a graph; local ring; nilpotent element; Jacobson graph
Summary:
Let $R$ be a commutative ring with nonzero identity and $J(R)$ the Jacobson radical of $R$. The Jacobson graph of $R$, denoted by $\mathfrak J_R$, is defined as the graph with vertex set $R\setminus J(R)$ such that two distinct vertices $x$ and $y$ are adjacent if and only if $1-xy$ is not a unit of $R$. The genus of a simple graph $G$ is the smallest nonnegative integer $n$ such that $G$ can be embedded into an orientable surface $S_n$. In this paper, we investigate the genus number of the compact Riemann surface in which $\mathfrak J_R$ can be embedded and explicitly determine all finite commutative rings $R$ (up to isomorphism) such that $\mathfrak J_R$ is toroidal.
References:
[1] Akbari, S., Maimani, H. R., Yassemi, S.: When a zero-divisor graph is planar or a complete $r$-partite graph. J. Algebra 270 (2003), 169-180. DOI 10.1016/S0021-8693(03)00370-3 | MR 2016655 | Zbl 1032.13014
[2] Anderson, D. F., Badawi, A.: The total graph of a commutative ring. J. Algebra 320 (2008), 2706-2719. DOI 10.1016/j.jalgebra.2008.06.028 | MR 2441996 | Zbl 1158.13001
[3] Anderson, D. F., Frazier, A., Lauve, A., Livingston, P. S.: The zero-divisor graph of a commutative ring II. Ideal Theoretic Methods in Commutative Algebra. Proc. Conf. in Honor of Prof. J. A. Huckaba's Retirement, University of Missouri, Columbia Lecture Notes Pure Appl. Math. 220 Marcel Dekker, New York (2001), 61-72. MR 1836591 | Zbl 1035.13004
[4] Anderson, D. F., Livingston, P. S.: The zero-divisor graph of a commutative ring. J. Algebra 217 (1999), 434-447. DOI 10.1006/jabr.1998.7840 | MR 1700509 | Zbl 0941.05062
[5] Ashrafi, N., Maimani, H. R., Pournaki, M. R., Yassemi, S.: Unit graphs associated with rings. Comm. Algebra 38 (2010), 2851-2871. DOI 10.1080/00927870903095574 | MR 2730284 | Zbl 1219.05150
[6] Asir, T., Chelvam, T. Tamizh: On the genus of generalized unit and unitary Cayley graphs of a commutative ring. Acta Math. Hungar. 142 (2014), 444-458. DOI 10.1007/s10474-013-0365-1 | MR 3165492
[7] Atiyah, M. F., Macdonald, I. G.: Introduction to Commutative Algebra. Addison-Wesley, London (1969). MR 0242802 | Zbl 0175.03601
[8] Azimi, A., Erfanian, A., Farrokhi, M.: The Jacobson graph of commutative rings. J. Algebra Appl. 12 Paper No. 1250179, 18 pages (2013). DOI 10.1142/S0219498812501794 | MR 3007915 | Zbl 1262.05076
[9] Battle, J., Harary, F., Kodama, Y., Youngs, J. W. T.: Additivity of the genus of a graph. Bull. Am. Math. Soc. 68 (1962), 565-568. DOI 10.1090/S0002-9904-1962-10847-7 | MR 0155313 | Zbl 0142.41501
[10] Beck, I.: Coloring of commutative rings. J. Algebra 116 (1988), 208-226. DOI 10.1016/0021-8693(88)90202-5 | MR 0944156 | Zbl 0654.13001
[11] Belshoff, R., Chapman, J.: Planar zero-divisor graphs. J. Algebra 316 (2007), 471-480. DOI 10.1016/j.jalgebra.2007.01.049 | MR 2354873 | Zbl 1129.13028
[12] Bloomfield, N., Wickham, C.: Local rings with genus two zero divisor graph. Commun. Algebra 38 (2010), 2965-2980. DOI 10.1080/00927870903100093 | MR 2730289 | Zbl 1226.05132
[13] Chen, P.: A kind of graph structure of rings. Algebra Colloq. 10 (2003), 229-238. MR 1980442 | Zbl 1043.16012
[14] Chiang-Hsieh, H. J., Smith, N. O., Wang, H. J.: Commutative rings with toroidal zero-divisor graphs. Houston J. Math. 36 (2010), 1-31. MR 2610778 | Zbl 1226.05095
[15] Gagarin, A., Kocay, W.: Embedding graphs containing $K_5$-subdivisions. Ars Comb. 64 (2002), 33-49. MR 1914196
[16] Kaplansky, I.: Commutative Rings. University of Chicago Press Chicago (1974). MR 0345945 | Zbl 0296.13001
[17] Khashyarmanesh, K., Khorsandi, M. R.: A generalization of the unit and unitary Cayley graphs of a commutative ring. Acta Math. Hung. 137 (2012), 242-253. DOI 10.1007/s10474-012-0224-5 | MR 2992542 | Zbl 1289.05205
[18] Li, A., Li, Q.: A kind of graph structure on von-Neumann regular rings. Int. J. Algebra 4 (2010), 291-302. MR 2652245 | Zbl 1210.16010
[19] Maimani, H. R., Wickham, C., Yassemi, S.: Rings whose total graphs have genus at most one. Rocky Mt. J. Math. 42 (2012), 1551-1560. DOI 10.1216/RMJ-2012-42-5-1551 | MR 3001816 | Zbl 1254.05164
[20] Smith, N. O.: Planar zero-divisor graphs. Int. J. Commut. Rings 2 (2003), 177-186. MR 2387751 | Zbl 1165.13305
[21] Wang, H. J.: Zero-divisor graphs of genus one. J. Algebra 304 (2006), 666-678. DOI 10.1016/j.jalgebra.2006.01.057 | MR 2264274 | Zbl 1106.13029
[22] White, A. T.: Graphs, Groups and Surfaces. North-Holland Mathematics Studies 8 North-Holland, Amsterdam (1973). MR 0780555 | Zbl 0268.05102
[23] Wickham, C.: Classification of rings with genus one zero-divisor graphs. Commun. Algebra 36 (2008), 325-345. DOI 10.1080/00927870701713089 | MR 2387525 | Zbl 1137.13015
Partner of
EuDML logo